Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 17, NWS Norman, OK

April 16, 201424 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Apr 16, 2014, 10:17 AM CDT for 24 counties in Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2014, 10:17 AM CDT (15:17 UTC)
Expired
Apr 16, 2014, 3:00 PM CDT
In force
5 hr
Issued by
NWS Norman, OK
All 24 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Washita County, OK

The radar

The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2110 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WWUS74 KOUN 161517
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1017 AM CDT WED APR 16 2014

OKZ007-008-011>029-034-035-038-162000-
/O.NEW.KOUN.WI.Y.0017.140416T1517Z-140416T2000Z/
GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-
LINCOLN-GRADY-MCCLAIN-CLEVELAND-GREER-KIOWA-COMANCHE-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...FAIRVIEW...
ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...MANGUM...
HOBART...LAWTON
1017 AM CDT WED APR 16 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

* WINDS: SOUTH... 25 TO 30 MPH... WITH GUSTS 35 TO 40 MPH.

* IMPACTS: TRAVEL ON EAST-WEST ROADS MAY BE DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

KURTZ
1 follow-up statement
104 
WWUS74 KOUN 162009
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CDT WED APR 16 2014

OKZ007-008-011>029-034-035-038-162115-
/O.EXP.KOUN.WI.Y.0017.000000T0000Z-140416T2000Z/
GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-
LINCOLN-GRADY-MCCLAIN-CLEVELAND-GREER-KIOWA-COMANCHE-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...FAIRVIEW...
ENID...PERRY...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...MANGUM...
HOBART...LAWTON
309 PM CDT WED APR 16 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO SLOWLY WEAKEN 
THROUGH EARLY THIS EVENING. MOST GUSTS WILL REMAIN BELOW
40 MPH.

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 16, 6:10 AM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Apr 16, 6:10 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
610 AM CDT WED APR 16 2014

.DISCUSSION...
PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
SOUTH WINDS AROUND 20 TO 30 KT ARE EXPECTED MOST OF THE
DAY...ALTHOUGH THEY WILL SLOWLY DECREASE DURING THE LATE AFTERNOON
HOURS. HIGH CLOUDS WILL PASS OVERHEAD ON AND OFF THROUGHOUT THE
DAY WITH SOME BRIEF CLEARING LATER THIS AFTERNOON. THE WIND SPEEDS
WILL DROP SIGNIFICANTLY AFTER SUNSET TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 510 AM CDT WED APR 16 2014/

DISCUSSION...
CURRENT WIND GUSTS RANGE FROM AROUND 10 MPH UP TO 30 MPH FROM SE
TO NW RESPECTIVELY EARLY THIS MORNING. THESE WINDS ARE KEEPING
TEMPS ELEVATED. BATCH OF CIRRUS CURRENTLY OVERHEAD ASSOCIATED WITH
WEAK SHORTWAVE TROUGH WILL THIN AND MOVE EAST THROUGHOUT THE DAY.
DECIDED TO ISSUE RFW FOR WESTERN OK AND WESTERN N TX WHERE WINDS
WILL BE STRONG ENOUGH AND RH LOW ENOUGH TO RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THERE...ESPECIALLY EARLY THIS AFTERNOON AFTER
INITIAL MIXING.

STILL EXPECT 50-80 PERCENT POPS FOR A GOOD PORTION OF OK THURS AS
A MID TO UPPER SHORTWAVE TROUGH PASSES OVERHEAD...WITH A TRAILING
COLD FRONT ACCOMPANYING IT. ENOUGH MOISTURE AND LIFT WILL AT
LEAST SUPPORT HIGH PROBS OF LIGHT RAIN WITH THIS FEATURE. STILL A
BIT UNCLEAR ON HOW MUCH CAA WILL ACTUALLY OCCUR WITH THE
FRONT...BUT PRECIP/CLOUD COVER WILL DEFINITELY KEEP TEMPS SEVERAL
DEGREES BELOW NORMAL. REMOVED MENTION OF THUNDER FOR THURSDAY
SINCE ANY ELEVATED INSTABILITY SHOULD REMAIN WELL SOUTH OF OUR FA.

RAIN CHANCES SHOULD END QUICKLY BY LATE THURS AS DRIER MID LEVEL
AIR AND SHORTWAVE RIDGING REPLACES THE TROUGH AXIS. THEN...BY
SATURDAY...A SOUTHERN STREAM MID TO UPPER TROUGH WILL MOVE INTO
THE SW CONUS AND GULF OF CA. AN INITIAL SHORTWAVE TROUGH WILL
IMPACT THE AREA SATURDAY...WHILE THE MAIN TROUGH AXIS LIKELY
PASSES OVER DURING THE DAY EASTER SUNDAY. WILL CONTINUE WITH HIGH
CHC POPS/THUNDER LATE SAT THROUGH SUN WITH LOW LEVEL MOISTURE
RETURNING AND A FRONT ALSO IN PLAY BY SUN. DIFFICULT TO DETERMINE
SEVERE POTENTIAL RIGHT NOW...BUT SOUTHERN ZONES APPEAR TO BE
FAVORED FOR THE MOMENT WHERE MID/UPPER LEVEL FLOW WILL BE
STRONGER COMBINED WITH HIGHER INSTABILITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  46  60  46 /   0  10  70  20
HOBART OK         71  48  58  43 /   0  10  40  10
WICHITA FALLS TX  73  50  63  49 /   0  10  50  20
GAGE OK           73  42  56  37 /   0  30  70   0
PONCA CITY OK     70  43  57  41 /   0  10  70  10
DURANT OK         66  47  64  52 /   0   0  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR OKZ011-014>017-021>023-033>038-044.

TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR TXZ083>089.

&&

30/03/03
Hazardous weather outlook, Apr 16, 4:45 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CDT WED APR 16 2014

OKZ004>048-050>052-TXZ083>090-161800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 AM CDT WED APR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT.

.FIRE WEATHER...
THE COMBINATION OF DRY CONDITIONS...WARM TEMPERATURES...LOW HUMIDITY...
AND STRONG WINDS WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

.THUNDERSTORMS ON SUNDAY...
A STORM SYSTEM WILL MOVE ACROSS THE CENTRAL AND SOUTHERN PLAIN STATES
OVER THE WEEKEND WITH A CHANCE OF THUNDERSTORMS. SUFFICIENT INSTABILITY
WILL EXIST BY SUNDAY FOR A FEW STRONG TO POSSIBLY SEVERE STORMS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:03 AM CDTRed Flag WarningOUNBeckham, Blaine, Caddo, Comanche, Cotton, Custer and 9 more16 hr

Nearby

Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.